MAUDE Adverse Event Report: HOLOGIC, INC AFFIRM BREAST BIOPSY GUIDANCE SYSTEM

HOLOGIC, INC AFFIRM BREAST BIOPSY GUIDANCE SYSTEM
Model Number STL-00004
Medical Device Problem Codes Imprecision (1307); Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2022, during an affirm upright biopsy system during a normal procedure , the samples could not retrieve the calcifications with the coordinates programmed in the machine.The procedure was ended prematurely and the patient had to be rescheduled for a new procedure.A field engineer examined the console and determined that the calibration had been done correctly and also revealed some internal communication errors.A mechanical system calibration was performed which revealed some motor axis errors found.The biopsy control module and biopsy guidance module were replaced and the system met the manufacturers specifications.No other information is available.

Brand Name
AFFIRM BREAST BIOPSY GUIDANCE SYSTEM
Common Device Name
BIOPSY GUIDANCE SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
36 & 37 apple ridge road
danbury CT 06810
Manufacturer (Section G)
HOLOGIC, INC.
36 & 37 apple ridge road
danbury CT 06810
Manufacturer Contact
daniel guevara
562 parkway
coyol free zone building b24
san jose 20102
CR   20102
MDR Report Key15695628
Report Number1220984-2022-00088
Device Sequence Number7367821
Product Code IZH
UDI-Device Identifier15420045505858
UDI-Public15420045505858
Combination Product (Y/N)N
PMA/510(K) Number
K122836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSTL-00004
Device Catalogue NumberSTL-00004
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2022
Initial Report FDA Received Date10/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown